MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES A4E04, PYTHON 9MM-80CM; DXE

APPLIED MEDICAL RESOURCES A4E04, PYTHON 9MM-80CM; DXE
Model Number A4E04
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/23/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product is being returned for evaluation but lot # is provided.A device history report is to be reviewed by engineering.A follow-up report will be sent once the results have been analyzed.In accordance to 21 cfr 803.56, if we obtain additional information, which was not known or was not available when the initial report was submitted, then the supplemental report will be submitted to the fda.There is no report of serious injury or death associated with this event.
 
Event or Problem Description
The rupture/pinholes events occurred frequently lately in (b)(6).(on (b)(6) 2016: during a procedure) thrombectomy - "a thrombectomy for external iliac artery and common iliac artery was performed and python catheter was used for the surgery.The python catheter was ruptured after the catheter was used for the procedure a couple of times.Then, another package python catheter was opened and used for surgery.However, the second catheter was ruptured on first-time use.After that, third python catheter was opened and used for the thrombectomy for peripheral artery.However, the third catheter was also ruptured on the first-time use.A medical staff elected to use a fogarty catheter (edwards lifesciences llc) and proceed the procedure.The procedure was completed with no problem." comments from distributor: "although no complaint devices were returned from the hospital, we report this case.Please investigate the possible root cause." patient status - "no health damage was reported for the patient." additional information received via email on october 6, 2016 from distributor - asked to clarify what was meant by "catheter was ruptured" ruptured and received response stating that "it's likely that the balloon deflated.There was no damage to the vessel.The patient's blood vessel was calcified.The blood vessel calcification is thought to be a possible cause." there was no difficulty inserting or removing the catheter.Distributor have not been informed of any unintended material left in the patient.Additional information received via email on october 12, 2016 from distributor - the medical staff performed prior-to-use check for all python catheters.No leakage was noted on the balloon at the prior-to-use check.Balloon was inflated within specified range of ifu.Saline was used to inflate the balloon.
 
Additional Manufacturer Narrative
Investigation summary: the event unit was not returned to applied medical for evaluation.In the absence of the subject device, it is difficult to determine the root cause of the event.Based on the description of the event, the balloon was inspected prior to the procedure, which implies that the product was likely conformant before use.It is likely that the unit was subjected to adverse conditions within the vessel.The instructions for use (ifu) states that "balloon degradation and rupture may result from exposure to adverse environmental conditions, excessive handling, or deposits within the vessel." applied medical will continue to monitor its vigilance system for trends and take appropriate actions as necessary.
 
Event or Problem Description
Additional information rcvd may 8, 2017: "picture is not available for this complaint.".

Brand Name
A4E04, PYTHON 9MM-80CM
Common Device Name
DXE
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key6062440
Report Number2027111-2016-00741
Device Sequence Number18917106
Product Code DXE
UDI-Device Identifier00607915113438
UDI-Public(01)00607915113438(17)200929(30)01(10)1255539
Combination Product (Y/N)N
PMA/510(K) Number
K970762
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/29/2020
Device Model NumberA4E04
Device Catalogue Number100624101
Device Lot Number1255539
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/27/2016
Supplement Report FDA Received Date05/10/2017
Patient Sequence Number1